Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 109, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 8, 2021, 2:06 AM EST. It took effect at Dec 8, 2021, 5:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 2:06 AM EST (07:06 UTC)
- In effect from
- Dec 8, 2021, 5:00 PM EST
- Expired
- Dec 9, 2021, 7:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
029 WHUS72 KMHX 080706 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 206 AM EST Wed Dec 8 2021 AMZ150-156-081915- /O.NEW.KMHX.SC.Y.0109.211209T0000Z-211209T1000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 206 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet and the coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 7 PM this evening to 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-081915- /O.NEW.KMHX.SC.Y.0109.211209T0000Z-211209T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 206 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
770 WHUS72 KMHX 081051 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 551 AM EST Wed Dec 8 2021 AMZ135-082300- /O.EXB.KMHX.SC.Y.0109.211209T0000Z-211209T0800Z/ Pamlico Sound- 551 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 PM this evening to 3 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-082300- /O.EXA.KMHX.SC.Y.0109.211209T0000Z-211209T1000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 551 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 7 PM this evening to 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-082300- /O.EXT.KMHX.SC.Y.0109.211208T2200Z-211209T1000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 551 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 5 PM this afternoon to 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-082300- /O.EXT.KMHX.SC.Y.0109.211208T2300Z-211209T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 551 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM this evening to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-082300- /O.CON.KMHX.SC.Y.0109.211209T0000Z-211209T1000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 551 AM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 7 PM this evening to 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
769 WHUS72 KMHX 090655 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 155 AM EST Thu Dec 9 2021 AMZ135-090800- /O.CAN.KMHX.SC.Y.0109.000000T0000Z-211209T0800Z/ Pamlico Sound- 155 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions have dropped below advisory criteria. $$ AMZ150-091000- /O.CON.KMHX.SC.Y.0109.000000T0000Z-211209T1000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 155 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...North winds around 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-091200- /O.CON.KMHX.SC.Y.0109.000000T0000Z-211209T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 155 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-091000- /O.CON.KMHX.SC.Y.0109.000000T0000Z-211209T1000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 155 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
178 WHUS72 KMHX 091210 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 710 AM EST Thu Dec 9 2021 AMZ152-154-091315- /O.EXP.KMHX.SC.Y.0109.000000T0000Z-211209T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 710 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:35 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 8, 12:35 AM EST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1235 AM EST Wed Dec 8 2021 .SYNOPSIS... Low pressure with plentiful moisture will move northeast and impact the region late tonight and Wednesday. High pressure will build back over the area Thursday into Friday. A complex frontal system will affect eastern North Carolina over the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 935 PM Tuesday...No signif changes. Rdr shows some spotty light rain over Pamlico Sound that may impact OBX next cpl hrs. Main batch of rain develops inland late as isent lift rapidly increases ahead of approaching short wave and developing sfc low. Prev disc...The cold front now stalled ~150mi SE of Cape Lookout with weak high pressure at the SFC centered just SE of the Great Lakes moves east toward the Mid- Atlantic coast tonight. N- NEerly winds have calmed down as high pressure filters in behind the CAA surge behind the front. Mid level trough across the central US will swing towards the SE CONUS tonight. Coastal low will begin to form along the stalled boundary offshore as a result. A few scattered showers have developed offshore and will begin to spread along the immediate coast in the evening and gradually spread inland tonight into the overnight hours as the coastal low begins to become more organized. Total QPF across most areas will likely be less than a tenth of an inch overnight. Steady NE wind on the north side of the low will allow temps to drop down to the upper 30s to low 40s inland with mid 40s along the coast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... As of 400 PM Tuesday...Much needed widespread rainfall will occur Wednesday as low pressure develops and moves northeast along the stalled front just off the coast. Moist airmass around the low with PWats climbing to AoA 1.25in allow for periods of moderate rain during the day. Forecast rainfall amounts of .5 inland to an inch along the coast will be possible through Wed evening which should help ease at least temporarily the dangerous fire weather conditions which persist across eastern NC. Precip tapers off in the afternoon and evening as the low slides the NE. Overcast skies and precip keep highs in the mid- upper 40s inland, low- mid 50s coast. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 3 PM Tuesday...High pressure builds into the area Thu into Fri with mostly dry conditions. A warm front will lift north through the area late Fri into Fri night and could touch off some patchy very light rain, though most locations should remain dry and any rainfall that occurs with this system should be very light. Highs Thu will be in the 50s, warming into the 60s Fri. The forecast for the weekend has significant uncertainty, especially Sunday as another strong cold front is forecast to move across the area. Sat will have the potential to be very warm as deep moderate southerly flow develops over the area in the wake of the warm front. Complicating the forecast Sat will be the potential for shower activity to advect off the Gulfstream into coastal sections along with the chance for coastal sea fog as warm/moist air moves across the now cool shelf waters. Areas inland should be able to warm into 70s Guidance has come into better agreement that the cold front will be progressive, racing across the area during the first half of the day Sunday, with much cooler air filling in behind it. Dry and cool pattern to start next week. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /through Wednesday night/... As of 1220 AM Wed...MVFR ceilings expected through daybreak before coastal low rapidly develops along a stalled boundary offshore this morning. Rainfall will overspread the region by 12Z and ceilings drop to IFR with a few moments of LIFR possible through the afternoon. Vis drops to MVFR as well with some IFR vis possible from a combination of heavy rain and patchy fog. Precip shield will begin to end west to east through the afternoon with IFR cigs likely holding on through the late aftn/early evening before quickly improving back to MVFR/VFR conditions for the rest of tonight. LONG TERM /Wednesday night through Saturday/... As of 3 PM Tuesday...VFR prevails Thursday. Patchy light rain and occasional sub VFR conditions will be possible late Fri into Sat as a warm front lifts north through the area. Scattered rainfall Saturday night could bring vis and ceiling restrictions into Sunday with gusty winds ahead of a cold front, which will cross the area Sunday && .MARINE... SHORT TERM /through Wednesday/... As of 935 PM Tuesday...Winds and seas are starting to diminish central and srn tier and that trend shld cont rest of the night and will end SCA. A few mdls show N surge developing assoc with sfc low starting mid day tomm so will monitor and if more mdls show this may need to raise SCA. Prev disc...SW- NE oriented cold front located about ~150mi SW of Cape Lookout. Nerly winds 15 to 20 kt gusting to 25 to 30 kt for coastal waters in the last bit of the CAA surge behind the front. Coastal water winds lay down this evening as high pressure takes hold. 5 to 7 ft seas subside through the near term, falling below 6 ft tonight. Coastal low begins to develop along the stalled frontal boundary tonight veering winds to become more NEerly 10 to 15 kt. Southern waters could see a few showers this evening into the nighttime hours as the low becomes better organized and begins moving NE. Wednesday, winds back to become Werly 15 to 20 kt briefly around the counterclockwise flow of the low. The low pressure center will be closest to coastal waters, ~30-50mi offshore of Cape Lookout, late Wed AM, and continuing its NEward path offshore through the evening hours. Overnight Wed NWerly winds 15 to 20 kts gusting to 25kts creates a brief window of marginal SCA conditions. Short fetch winds don't allow nearshore seas to build significantly but choppy conditions are expected in short period waves with 6 to 7 footers possible 20-30mi offshore. Later updates will consider the possibility of SCA product issuance once the current SCAs drop. LONG TERM /Wednesday through Saturday/... As of 3 PM Tuesday...Light winds emerge later Thursday into Thursday night as high pressure moves overhead and offshore. Moderate SW winds develop Friday as the high slides further offshore, becoming gusty Saturday as a cold front approaches from the west. SCAs likely needed Saturday, with Gales possible. The front will cross the waters quickly Sunday, will NW winds developing behind it. Seas increase with increasing winds Friday night into Saturday, with hazardous winds arriving Saturday and likely continuing into early next week. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF/CEB SHORT TERM...JME/CEB LONG TERM...JME/CB AVIATION...JME/CB/ML MARINE...RF/JME/CB/CEB
Hazardous weather outlook, Dec 7, 3:36 PM EST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 336 PM EST Tue Dec 7 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-082045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 336 PM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.